Ibuprofen maybe causing mine

17 messages in this subject.

I used to be able to tolerate Ibuprofen but now even two tablets will start the sores around my mouth I even get this reaction when using the anti flammatory cream there is definitely a link to both so I will not be taking this anymore
Pauline 12 February 19
I got my wisdom teeth taken out last Friday, she prescribed me ibuprofen and on Monday the sores showed up (20+ sores). I told her that I might be allergic to it but she said "no you'll get rashes." I also stopped smoking weed (chronic user for 7 years) so I heard that might be the case. She also told me to drink lemonade so I drank a lot and ate pudding too, both I rarely consume. I hear the same story.....it's from "stress." I'm not stressing so I don't know what it's from
Nick 19 October 14
I have been taking ibuprofen and it has given me ulcers on my tongue too. They are painful do I'm going to stop taking them now
Jade 15 October 14
I strained a muscle in my neck and the chiropractor recommended I take 3 x 400 mg Ibuprofen per day. After 3 days, I started to get an ulcer on the side of my tongue after only a week, i had 5 ulcers on my tongue and several on my cheeks and lips. I stopped taking the Ibuprofen and the ulcers have almost gone. I think the neck pain is less of a problem than the mouth ulcers!
Henry martin 24 December 11
I have been taking Ibuprofen for hip arthritis for about a week. I developed painful sores in my mouth that I thought were cold sores. I just made the connection to the Ibuprofen as the sores are getting worse over time, instead of better. More people should know about this. What have others done for arthritis pain if they can't take Ibuprofen?

Laurel Parnell 12 March 11
I have been taking ibuprofen for a painful hand , after a week i had an awful mouth ulcer on my tongue, each day it got bigger - since I never get them I decided the ibuprofen may be causing it. I stopped and within 24 hours the ulcer started to get better. The ulcer caused more pain than the hand in the end.
Elaine 11 March 11
Ibuprofen, like aspirin, may cause allergy-like symptoms (i.e high production of leukotrienes, with resulting inflammatory reactions) in people with salicylate sensitivity. As I've said before there are high levels of dietary salicylates in some of the foods people mention as triggering ulcers (e.g. fruit juices).

Sensitivity to aspirin and salicylates is a well recognised condition. It can be associated with asthma.
lb 2 August 10
I use ibupprofen when my arthritis is bad, and almost always end up with ulcers after a couple of days. This ofetn happens when I just take pain killers too (cocodamol). Both make my mouth feel dry, especially at night, so I feel that this must be the reason.
Naomi 1 August 10
I may be dead wrong, but I think when a person gets mouth ulcers/canker sores from Ibuprofen or Aspirin or any other NSAID, he may also be sensitive to gluten. It might be worth some investigation if you have a problem with the NSAIDs.
TomF 1 August 10
I have had mouth sores because of taking Ibuprofen. I used to take it everyday for lower back pain, maybe more than I should of been taking. For the past year an a half, I started getting really painful sores in my mouth and went to the doctor many times with no relief. This past January a friend did some research and said that the ibuprofen might be causing my pain in my mouth. I stopped taking ibuprohen and the sores stopped. Now if I even take just one pill, my mouth breaks out.
Adam Stephen 31 July 10
Another search on the site that has good information is to type "nsaid" in the search box.
TomF 26 May 10
Hi Neill
I have artritis in my lower spine, and when the pain flares up I take Ibuprofen. If I take it for amore than 2-3 days I allways end up with mouth ulcers. The same ges for my usual painkillers, co dydramol. I think that it may be because they dry your mouth a bit , especially at night, so the mouth lining develops small cracks, which may become ulcers. Only a guess, but as medicaiton always makes my mouth feel dry, I think I might be on the right lines.
Naomi 24 May 10
Oops. That didn't work. Sorry. Instead of the whole string, just type "ibuprofen" in the box and scroll down in the results to "IBUPROFEN gives me mouth ulcers... 6 messages."
TomF 24 May 10
Go to the site's home page, click on "Message Board", then when that page comes-up, click on the magnifying glass icon, then type this in the box, without the quotation marks/inverted commas: "IBUPROFEN gives me mouth ulcers"
TomF 24 May 10
Dear Neil or anyone else who might be able to validate what Neil mentioned. I, as well, am taking Ibuprofin for a month. Within last week had red sore on roof of mouth. Dentist did not feel it was a canker sore.

Any thots or recommendations re: treatment
Melinda 22 May 10
Whoops, pressed wrong key.......
Any way, When I reviewed my diary, the last time I had an ulcer ( currently) i was taking quite a lot of ibuprofen for an impacted wisdom tooth.
The previous time I was also taking ibuprofen as I had cracked a rib.
The time before that, I had pulled a muscle in my neck, and was also taking Ibuprofen for the pain.
Has anybody else come across this?
neill 2 June 04
Iíve kept a record of the last couple of times Iíve felt an ulcer coming and tried to figure out what is the common link.
Neill 2 June 04

To add a reply, type in your message, enter your name and then click on the button. Whoever it is that keeps on posting complete junk spam messages please don't, it spoils it for everyone else, and they will be deleted.

Your Name

Ibuprofen maybe causing mine

17 messages in this subject.